A CLT for winding angles of the arms for critical planar percolation

Changlong Yao (Chinese Academy of Mathematics and Systems Science)


Consider critical percolation in two dimensions. Under the condition that there are k disjoint alternating open and closed arms crossing the annulus $A(l,n)$, we prove a central limit theorem and variance estimates for the winding angles of the arms (as $n\rightarrow \infty$, $l$ fixed). This result confirms a prediction of Beffara and Nolin (Ann. Probab. 39: 1286-1304, 2011). Using this theorem, we also get a CLT for the multiple-armed incipient infinite cluster (IIC) measures.

Full Text: Download PDF | View PDF online (requires PDF plugin)

Pages: 1-20

Publication Date: September 23, 2013

DOI: 10.1214/EJP.v18-2285


  • Beffara, V., Duminil-Copin, H.: Planar percolation with a glimpse of Schramm-Loewner Evolution. arXiv:1107.0158 (2011)
  • Beffara, Vincent; Nolin, Pierre. On monochromatic arm exponents for 2D critical percolation. Ann. Probab. 39 (2011), no. 4, 1286--1304. MR2857240
  • Bélisle, Claude. Windings of random walks. Ann. Probab. 17 (1989), no. 4, 1377--1402. MR1048932
  • Bélisle, Claude; Faraway, Julian. Winding angle and maximum winding angle of the two-dimensional random walk. J. Appl. Probab. 28 (1991), no. 4, 717--726. MR1133781
  • Damron, Michael; Sapozhnikov, Artëm. Outlets of 2D invasion percolation and multiple-armed incipient infinite clusters. Probab. Theory Related Fields 150 (2011), no. 1-2, 257--294. MR2800910
  • Duplantier, Bertrand. Conformal random geometry. Mathematical statistical physics, 101--217, Elsevier B. V., Amsterdam, 2006. MR2581884
  • Duplantier, Bertrand; Binder, Ilia A. Harmonic measure and winding of random conformal paths: a Coulomb gas perspective. Nuclear Phys. B 802 (2008), no. 3, 494--513. MR2436507
  • Duplantier, Bertrand; Saleur, Hubert. Winding-angle distributions of two-dimensional self-avoiding walks from conformal invariance. Phys. Rev. Lett. 60 (1988), no. 23, 2343--2346. MR0947310
  • Garban, Christophe; Pete, Gábor; Schramm, Oded. The Fourier spectrum of critical percolation. Acta Math. 205 (2010), no. 1, 19--104. MR2736153
  • Garban, Christophe; Pete, Gábor; Schramm, Oded. Pivotal, cluster, and interface measures for critical planar percolation. J. Amer. Math. Soc. 26 (2013), no. 4, 939--1024. MR3073882
  • Hammond, A., Pete, G., Schramm, O.: Local time on the exceptional set of dynamical percolation, and the Incipient Infinite Cluster. arXiv:1208.3826 (2012)
  • Grimmett, Geoffrey. Percolation. Second edition. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], 321. Springer-Verlag, Berlin, 1999. xiv+444 pp. ISBN: 3-540-64902-6 MR1707339
  • Járai, Antal A. Incipient infinite percolation clusters in 2D. Ann. Probab. 31 (2003), no. 1, 444--485. MR1959799
  • Kenyon, Richard. Long-range properties of spanning trees. Probabilistic techniques in equilibrium and nonequilibrium statistical physics. J. Math. Phys. 41 (2000), no. 3, 1338--1363. MR1757962
  • Kesten, Harry. The incipient infinite cluster in two-dimensional percolation. Probab. Theory Related Fields 73 (1986), no. 3, 369--394. MR0859839
  • Kesten, Harry. Scaling relations for $2$D-percolation. Comm. Math. Phys. 109 (1987), no. 1, 109--156. MR0879034
  • Kesten, Harry; Zhang, Yu. A central limit theorem for "critical'' first-passage percolation in two dimensions. Probab. Theory Related Fields 107 (1997), no. 2, 137--160. MR1431216
  • Lawler, Gregory F.; Schramm, Oded; Werner, Wendelin. Conformal invariance of planar loop-erased random walks and uniform spanning trees. Ann. Probab. 32 (2004), no. 1B, 939--995. MR2044671
  • McLeish, D. L. Dependent central limit theorems and invariance principles. Ann. Probability 2 (1974), 620--628. MR0358933
  • Mörters, Peter; Peres, Yuval. Brownian motion. With an appendix by Oded Schramm and Wendelin Werner. Cambridge Series in Statistical and Probabilistic Mathematics. Cambridge University Press, Cambridge, 2010. xii+403 pp. ISBN: 978-0-521-76018-8 MR2604525
  • Nolin, Pierre. Near-critical percolation in two dimensions. Electron. J. Probab. 13 (2008), no. 55, 1562--1623. MR2438816
  • Reimer, David. Proof of the van den Berg-Kesten conjecture. Combin. Probab. Comput. 9 (2000), no. 1, 27--32. MR1751301
  • Schramm, Oded. Scaling limits of loop-erased random walks and uniform spanning trees. Israel J. Math. 118 (2000), 221--288. MR1776084
  • Schramm, Oded. Conformally invariant scaling limits: an overview and a collection of problems. International Congress of Mathematicians. Vol. I, 513--543, Eur. Math. Soc., Zürich, 2007. MR2334202
  • Spitzer, Frank. Some theorems concerning $2$-dimensional Brownian motion. Trans. Amer. Math. Soc. 87 1958 187--197. MR0104296
  • Weiland, B., Wilson, D.B.: Winding angle variance of Fortuin-Kasteleyn contours. Phys. Rev. E 68, 056101 (2003)
  • Werner, Wendelin. Lectures on two-dimensional critical percolation. Statistical mechanics, 297--360, IAS/Park City Math. Ser., 16, Amer. Math. Soc., Providence, RI, 2009. MR2523462

Creative Commons License
This work is licensed under a Creative Commons Attribution 3.0 License.